Jump to content

What I Found Out At U Of M


cvincent
 Share

Recommended Posts

Hi everyone,

I haven't been on here in a while. Just wanted to update you on what I found out during my appointment with a doctor from U of M.

I thought that they might want to do more tests and such but it ended up just being a regular appointment. I seen a cardiologist who is a sub-specialist in POTS. He didn't really have a lot to say, but did suggest that I wear compression hose and increase my salt and water intake. He also wants me to eventually go off all of my meds. Now, when I went to Mayo in 06, they told me NOT to increase salt due to my high blood pressure. I also have tachycardia along with the high bp and that is why I am on the beta blocker. However, he thought that if I went off of my meds, then I wouldnt have the side affects, especially from the beta blocker, which makes me tired/sluggish. He told me I will just have to monitor my blood pressure and heart rate. So overall I guess I feel good about the appointment. I like the idea of going off the meds, however I am a little concerned about how high my heart rate and blood pressure will go. Before I went on the beta blocker I ended up in the ER twice in the span of 5 days because my bp got too high. So I guess I will have to wait and see. I already got fitted for my compression hose and will be picking it up tomorrow. Also, since it has been warmer out, I have been feeling quite a bit better than I did this winter. My symptoms seem to improve with warmer weather B) . I will be going back to U of M for a follow-up appointment in a couple weeks. Hope everyone is doing well,

Candace

Link to comment
Share on other sites

Hi,

FWIW, Dr. Low at Mayo told Mike that his was a case where more salt would improve his HBP. With a high heart rate, high BP, low sodium, low water, Mike's high BP was compensatory for low sodium and low fluid volume. Increasing the salt and fluid would decrease the BP. And it did. He also takes a beta blocker, and yes it does increase fatigue, and there was a problem with a very low heart rate. So that dose was cut in half from 40 mg to 20 mg.

Good luck,

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...